MAUDE Adverse Event Report: MEDTRONIC MEXICO KYPHON EXPRESS¿ II INFLATABLE BONE TAMP; ARTHROSCOPE

MEDTRONIC MEXICO KYPHON EXPRESS¿ II INFLATABLE BONE TAMP; ARTHROSCOPE
Model Number KEX102EB
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis of product:kex102eb, lotno:227096499 - visual and functional inspection revealed the balloon has been damaged and leaks when tested.The damage is a pinhole in the middle portion of the balloon.This type of damage is consistent with the balloon coming in contact with bone spurs when the balloon is inflated in the vertebral body.This regulatory report is being submitted due to retrospective review through capa 624392.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from health care provider via manufacturing representative regarding a patient undergone balloon kyphoplasty for primary osteoporosis.It was reported that the balloon on the right side of th12 was broken.Leakage of the contrast medium was observed.No patient symptoms as a result of this event.No further complications were reported/anticipated.

Brand Name
KYPHON EXPRESS¿ II INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key21074909
Report Number9612164-2025-00064
Device Sequence Number18267104
Product Code HRX
UDI-Device Identifier00763000026882
UDI-Public00763000026882
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2025
Device Model NumberKEX102EB
Device Catalogue NumberKEX102EB
Device Lot Number227096499
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2023
Initial Report FDA Received Date01/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown